Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Rise of cd4 Count
Dec 19, 2009

Hey Doc,

I started on medication about 18 months ago. When I started I had a VL level of 21000 and a cd 4 of 20.

I started on Atripla but after a year switched because the dreams just did not go away. Unlike others I did not like being the star of an action movie every night. I am now on Truvada and Isentress which still provides weird dreams but they are not nearly as intense.

On my last set of labs my cd4 was up to 365.

My question here is... Since my cd4 was so low when i started and it has risen so high in comparison.. Is my immune system in the same condition that another person who has the same cd4 count would be in? Or since it was so low at one time is there irreparable damage that has been done?

Thank You

Response from Dr. Holodniy

Great question. You have likely lost some aspect of immune function, despite the recovery of CD4 cells. Although the absolute count is important, the quality of cells and the ability to recognize and contain various kinds of infections may not be the same between some with a recovered count of 365 and someone who has a normal count of 365.



Previous
White cell count decrease
Next
CD4 count up but CD4/CD8% all over the place

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement